When it comes to medical emergencies, early detection of possible physical problems makes a significant difference in life or death. That is definitely the case with a heroin overdose. Throughout the United States, we are seeing an epidemic of opiate abuse. The American drug abuser seems to have a preference for either heroin or prescription painkillers. Unfortunately, heroin creates more than it's share of overdoses. Taking that fact into account, we can all benefit by learning to recognize heroin overdose symptoms.
Recognizing Heroin Overdose Symptoms
Heroin produces some rather significant side effects. The most likely candidates for a heroin overdose would be first-time users and chronic, long-term heroin addicts. The best way to describe heroin overdose symptoms is to call them side effects on steroids. When you encounter someone experiencing a heroin overdose, you will most likely notice a high level of distress. Here's a list of symptoms you can use to confirm you may be dealing with an actual heroin overdose:
- Low blood pressure and weak pulse
- Bluish tint on lips and fingernails
- Severe stomach cramps
- Loss of motor function
- Very shallow breathing
- Becoming comatose
What to Do
If you encounter someone exhibiting heroin overdose symptoms, you may not have a lot of time to act. The first thing you need to do is call 911 for assistance. While waiting for emergency help, you want to make sure the victim is able to breathe. If breathing stops, you or someone with the proper knowledge of revival techniques should try to resuscitate. If someone has access to Naloxone, the drug is known to block the opioid receptors in the brain instantly. This could help prevent further damage to the brain and body.
Addiction Treatment at Clear Life Recovery
At Clear Life Recovery in Costa Mesa, California, we offer a top heroin addiction treatment program. We can start patients off with an all-important detox program before moving them into our residential treatment center. Along with traditional treatment options like residential treatment, PHP and IOP, we can also interject holistic addiction therapy options. Some of our more popular treatment programs include:
- Nutrition therapy and education
- SMART recovery program
- Aftercare programs
- Fitness therapy, including boxing and Jiu-Jitsu
- Outdoor activities
- Group addiction therapy
- Access to 12-Step programs
If you have an addiction to heroin, you need to understand the dangers of heroin overdose symptoms. You also should realize that constant use of heroin makes you a high-risk candidate for such an overdose. Before it's too late, find the strength to stop using. The good news is you don't have to quit on your own. We can offer help at our Clear Life Recovery facility. One phone call is all it takes to save a life, namely yours. For more information, call us at 866-261-7291.